can anyone interpret this test please and dr's recommendations

by amanda
(georgia)

Hi Wray!

My friend told me about this site. I'm seeing a hormone doctor who is treating me for adrenal fatigue.
My zrt lab saliva profile is this-

I'm 40

Day 21 of cycle

estradiol 2 (1.3-3.3)
progeasterone 220
ratio 110
testosterone 29
dheas 5.7
cortisol morning 5.7
cortisol noon 2
cortisol evening 1
cortisol night 0.4


please note-I have not been using any hormones for 3 months at this time as I was having a miserable time on estradiol and wanted to just quit everything. I levelled out after a month , then crashed into what felt like adrenal exhaustion.

I think you know the ranges, I hope. Anyhow, Doc says to use dhea 1mg a.m and noon. pregnenolone 5mg three times daily , 10 mg progesterone days 13-26, b12 shots, and and and estriol/testosterone vaginal cream at .25/.025 mg strength.

I'm not seeing this protocol at all. I feel best days 1-7 of my cycle when everything is low. I feel worse at days 8-uh, the rest of the month. I talked to someone else who said that my morning cortisol is too low and i need hc in a.m to get that spike. also my tsh is in range but on low end and so is t3 in range but a bit low. and, rt3 is pooling a bit but also in range. she said it was from low cortisol not opening thyroid cell receptors. this doc refuses to give me hc or authorize isocort. anyhow, i'd love your thoughts on this.

I have not ordered the scripts yet as i'm not convinced on the protocol.

This is what i've done. On day 8 this month, i used the estradiol dosage he prescribed until i get estriol- 0.1mg (no progesterone). did 0.1mg again on day 9 and i had massive panic through the next day (day 10). So I started progesterone without the estrogen- it's been 3 months without it, i don't want to start again, to be honest with you. I started at 25mg prog-2x day. I'm now up to 40mg 2x day and about to run off to buy more. I'm feeling all that estrogen dominance crub but what really gets me is i'm on day 16 of my cycle and i feel hot and tingly at the back of my neck and face. Very anxietyishy way too much and i have a headache. i quit the dhea and preg as it does not calm me anylonger. and mostly because i want to see if i use the progesterone for these two weeks i'll know what is doing ahat-too much hormones just makes it too hard to tell the effects.

I feel mentally better following the prog. protocol here and using neuros for my brain. and possibly an adrenal glandular or isocort but i get a cortisol rise after i use progesterone somehow.

okay, i've rambled a bit. thank you. please reply if you can.

amanda

Comments for can anyone interpret this test please and dr's recommendations

Click here to add your own comments

Apr 16, 2013
one other thing
by: amanda

Dear Wray and others...,

Can the increased gaba in the progesterone cream cause this tingling. it's extremely annoying and i'm the calmest ever! I get this kind of tingling with gaba supps sometimes and too high doses of b-complex. I'd love to track this down. The sensation is not numbing and prickling but warm and tingly on back of torso, shoulders and face-basically where i applied it today! if it is from the cream, do you get used to this? I have never felt this so much before and i don't get it when i'm off the cream????!!! Ugh

Apr 17, 2013
can anyone interpret this test please and dr's recommendations
by: Wray

Hi Amanda You have been given a cocktail! I don't advise DHEA for women, it can only follow the androgen route, which increases testosterone levels, see here, here, here and here. Pregnenolone can either be converted to the androgens or be converted to progesterone, there's no telling which way it will go. This chart by Genova Diagnostics shows the routes. I also don't believe in giving extra oestrogen to a woman, we have too much as it is. It's made in our fat cells, but this oestrogen or oestrone as it's called, is never checked, only oestradiol. Plus there are all the oestrogen mimics in our environment now. There's more info on our HRT page. Progesterone does help take the strain off the adrenals. These first secrete progesterone which they then convert to cortisol, so using supplemental progesterone relieves them of having to make it. There's no GABA in progesterone cream, well I've not come across it before. But maybe the cream you have does have it? Progesterone does active the GABA receptors though, is this possibly what you mean? GABA is one of our most calming neurotransmitters, which is why progesterone is so calming. I can't explain the tingling feeling, as the progesterone cream we make certainly doesn't cause it! You'd have to ask the company who makes the cream for advice on this. I don't believe you are using enough either, I recommend 100-200mg/day. You might like to look at our Saliva Tests, you'll notice the ratio is in the region of 600:1 and over. We do have more info our our page How to use progesterone cream. Take care Wray

Apr 17, 2013
anybody out there?
by: amand

c'mon y'all. I need some input here...

Apr 18, 2013
thanks wray!
by: Amanda

Thank you wray for responding to me!

I am quite annoyed with the progesterone and this tingling feeling which i think is more characteristic of a FLUSH?! I think. I have noticed that I can feel about an hour after i apply it, i get relaxed then a bit agitated/anxiety then flushy feeling, like hot in the face and back -like vasomotor issues- all this happens in like the first two hours. Then the next about 5 hours, i'm calmer and happier with less anxiousness and little to none flushing. By the time i get to like hour 8 I'm on empty , it feels like. So I'm wondering if that flushy feeling is estrogen dominance symptoms from starting to use the cream again??? For some reason, docs say it's from the prog. blocking estrogen and causing deficiency symptoms instead. Now I kind of figured what you would say-increase the dosage, so last night, i put on 50mg cream-certainly passed out and had a mild nightsweat! so maybe it is causing the flushing and my low levels of prog.are causing the flushing and my high estrogen levels are adding to it all...am i on the right track with this thought. So, if it is flushing, does this subside? and is it common when first using? The other day during the day i used 40 and could not function and felt very on edge, irritable, tired and crashy(AF)so i'm trying to instead increase the nighttime dose. I've read from other sights-progesterone advisory- that 80 mg is adequate and oftentimes more but they do not promote 10% prog it seems like. anyhow, progest promotes 80 mg in luteal if not more and another site promotes 150mg-so i do not at all doubt your dosage recommendations.

By the way, I'm anxiety free and best from day 1-7 of my cycle when everything is low it seems like, and then i'm getting vasomotor problems before, during and after ovulation and yes i only started the cream this month on day 10 in small amounts and in the past couple days, have begun to increase and do research on the path i want to take. I also had 1 small simple cyst on each ovary last month on day 22 of my cycle and the same symptoms before,during and after ovulation in regards to the flushing and anxiety. I'm pretty sure this is from low prog. -the cysts.

I've been off all hormones for three months as i was exhausted, depressed and psycho on the estradiol and i just wanted to clear everything out.

out of room

Amanda

Apr 18, 2013
can anyone interpret this test please and dr's recommendations
by: JL

Hi Amanda

What progesterone cream are you using? It's important to compare contents with various creams, some contain parabens. Us a cream that is as natural/organic as possible, Natpro is one of them.

I agree with Wray, no women should be given extra estrogen, we have over 100 mimics as it is. You certainly have been given a cocktail!!

Follow Wray's advice.


Apr 18, 2013
Thanks
by: Amanda

Thanks for the tip on the formula-i did switch to a compounders formula. today i have no flushing and instead-heart palpitations-twice already! I haven't had one in months and here it is again.
take care,
Amanda

Apr 19, 2013
thanks wray!
by: Wray

Hi Amanda We do have a page on Hot Flushes you could look through. It might give you clues. You'll see the hot flushes women get in Peri-menopause are all associated with adverse symptoms. Having been on oestrogen it would have a counter effective action on progesterone, in spite of being off for 3 months. It can take 3 months, in some 6 months before any affect from progesterone is noticed. Although some women get relief from a few symptoms early on. You've only been using it for a few days, far too early for any noticeable change. Take care Wray

Apr 19, 2013
Thanks
by: Wray

Hi Amanda Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia, Torsades de Pointes and sudden death. Whereas progesterone shortens the QT interval, see here, here, here, here, here, here and here. This is why more women get these problems than men, they have very little oestrogen, whereas we have a great deal more. Please increase the progesterone substantially. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...